I went to the doctor the other night for chest pains and found out I had acid reflex..... When they ran the blood tests they found I had elevated Lipase ( H 299). For the past few months I have had stomach discomfort.... What could this mean?
not a doctor...wild guess but that could mean some problem with pancrease..if you drink i'd quit right away, or if you've been taking large amouts of tylenol or aprine of some kind i'd take a break from that. Something for sure to check into. Might be having relflux of some kind from pancrease enzymes or gastric reflux...
a very bored matthew googled this...
Causes of hyperlipasemia (high lipase levels) may include:
•Pancreatitis - also known as inflammation of the pancreas, can cause amylase and lipase levels to be increased up to 3 times normal. Both values should be increased, in order to carry the diagnosis of pancreatitis.
•Lipase may be increased in tumors of the pancreas, or stomach certain stomach conditions. These conditions are usually painful.
•Gall bladder infection - Inflammation of the gall bladder (cholecystitis), may cause increased lipase levels (hyperlipasemia).
•Kidney failure can cause hyperlipasemia.
•Your doctor or healthcare provider will diagnose hyperlipasemia by drawing a tube of blood. If there is a suspicion of gall bladder, pancreas or kidney problems, an ultrasound of the gall bladder or pancreas, or a CAT scan of your abdomen, may also be performed.
•You may be at risk for pancreatitis if you are:
•Extremely overweight (obese)
•Have high triglyceride levels in your blood
•Drink too much alcohol
•Have been diagnosed with gall bladder stones (which may block the flow of secretions from the pancreas to the intestines)
•Or have a family history of pancreatitis.
So hopefully it's something really simple for you like alchohol or.. gallstones..follow up with a doctor and he'll probably send you to a GI specialist if it doesn't go away.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.